Discussions that mention seroquel

Eating Disorder Recovery board


I originally posted this on the Depression board, but nobody responded so I thought I would post here since it has to do with an eating disorder too.

I am in trouble. I have suffered from depression and anxiety disorders since I was a kid. When I was a teen, I got help for it. I was put on Paxil. At the age of 18, I went from weighing 110 lbs and being 5'7 to weighing 180 lbs in almost no time at all. At the time I had no idea the depression meds caused the weight gain so I developed an eating disorder. As a result of the eating disorder, I stopped therapy and consequently got off the meds. I lost the weight, but it took me a year and even though I got back to my original weight, I still felt fat because of my eating disorder and got down to under 100 lbs. before I passed out one day around some friends and was taken to a hospital. The doctors realized I had an eating disorder and sent me therapy for it. It took a little while, but I got better and managed to keep a healthy weight for many years. That is until 2 years ago when I realized my depression was worse than ever, my anxiety disorders were ruling my life and I needed medical help again because I tried to commit suicide. Well, they put me on meds again. This time Zoloft and Seroquel. At first, I noticed no weight gain. 6-months into it, the Zoloft stopped working so they switched me to Paxil CR. Well, within one month I gained 15 lbs. I FREAKED OUT! I told my therapist and she took me off the Paxil CR. I stayed on Seroquel only. But I was still gaining weight. I have gone from 135 lbs (my weight last year) to 165 lbs. and no matter what I do (the healthy way, that is) I cannot lose this weight. I read that Seroquel causes weight gain (among other things!). How could they prescribe something like this to someone who had an eating disorder??? I find myself starving myself again, constantly worried about my weight, avoiding people because I think they are all looking at my "fat". I hate myself for getting fat again. I hate myself for being depressed. BTW, even though I sound like I'm a kid, I am a woman in my 30s. For goddsake, I feel like a kid. Anyway, how can I get treatment for depression and anxiety when the meds wake up another sickness in me? I am scared to tell any health professionals because they will just medicate me some more and I have read EVERYTHING about all the meds out there and they ALL cause weight gain. I don't know what to do. Anyone else go through this? Any advice?
Quote from sourgirl29:
I originally posted this on the Depression board, but nobody responded so I thought I would post here since it has to do with an eating disorder too.

I am in trouble. I have suffered from depression and anxiety disorders since I was a kid. When I was a teen, I got help for it. I was put on Paxil. At the age of 18, I went from weighing 110 lbs and being 5'7 to weighing 180 lbs in almost no time at all. At the time I had no idea the depression meds caused the weight gain so I developed an eating disorder. As a result of the eating disorder, I stopped therapy and consequently got off the meds. I lost the weight, but it took me a year and even though I got back to my original weight, I still felt fat because of my eating disorder and got down to under 100 lbs. before I passed out one day around some friends and was taken to a hospital. The doctors realized I had an eating disorder and sent me therapy for it. It took a little while, but I got better and managed to keep a healthy weight for many years. That is until 2 years ago when I realized my depression was worse than ever, my anxiety disorders were ruling my life and I needed medical help again because I tried to commit suicide. Well, they put me on meds again. This time Zoloft and Seroquel. At first, I noticed no weight gain. 6-months into it, the Zoloft stopped working so they switched me to Paxil CR. Well, within one month I gained 15 lbs. I FREAKED OUT! I told my therapist and she took me off the Paxil CR. I stayed on Seroquel only. But I was still gaining weight. I have gone from 135 lbs (my weight last year) to 165 lbs. and no matter what I do (the healthy way, that is) I cannot lose this weight. I read that Seroquel causes weight gain (among other things!). How could they prescribe something like this to someone who had an eating disorder??? I find myself starving myself again, constantly worried about my weight, avoiding people because I think they are all looking at my "fat". I hate myself for getting fat again. I hate myself for being depressed. BTW, even though I sound like I'm a kid, I am a woman in my 30s. For goddsake, I feel like a kid. Anyway, how can I get treatment for depression and anxiety when the meds wake up another sickness in me? I am scared to tell any health professionals because they will just medicate me some more and I have read EVERYTHING about all the meds out there and they ALL cause weight gain. I don't know what to do. Anyone else go through this? Any advice?


How about something natural like St. John's Wort or 5-HTP? You can get either of these at a health food or vitamin store. No, they're not FDA approved, but I think some of the best things aren't. Side effects would certainly be lower, if you had any at all. It's worth a try. If I didn't have to be on Prozac for my anorexia, I wouldn't be, believe me. I haven't suffered any weight gain from it, but I do have hair loss that I didn't have before taking it. I know that it's from the medication because even when I'm eating good, it still falls out.
Quote from sourgirl29:
I originally posted this on the Depression board, but nobody responded so I thought I would post here since it has to do with an eating disorder too.

I am in trouble. I have suffered from depression and anxiety disorders since I was a kid. When I was a teen, I got help for it. I was put on Paxil. At the age of 18, I went from weighing 110 lbs and being 5'7 to weighing 180 lbs in almost no time at all. At the time I had no idea the depression meds caused the weight gain so I developed an eating disorder. As a result of the eating disorder, I stopped therapy and consequently got off the meds. I lost the weight, but it took me a year and even though I got back to my original weight, I still felt fat because of my eating disorder and got down to under 100 lbs. before I passed out one day around some friends and was taken to a hospital. The doctors realized I had an eating disorder and sent me therapy for it. It took a little while, but I got better and managed to keep a healthy weight for many years. That is until 2 years ago when I realized my depression was worse than ever, my anxiety disorders were ruling my life and I needed medical help again because I tried to commit suicide. Well, they put me on meds again. This time Zoloft and Seroquel. At first, I noticed no weight gain. 6-months into it, the Zoloft stopped working so they switched me to Paxil CR. Well, within one month I gained 15 lbs. I FREAKED OUT! I told my therapist and she took me off the Paxil CR. I stayed on Seroquel only. But I was still gaining weight. I have gone from 135 lbs (my weight last year) to 165 lbs. and no matter what I do (the healthy way, that is) I cannot lose this weight. I read that Seroquel causes weight gain (among other things!). How could they prescribe something like this to someone who had an eating disorder??? I find myself starving myself again, constantly worried about my weight, avoiding people because I think they are all looking at my "fat". I hate myself for getting fat again. I hate myself for being depressed. BTW, even though I sound like I'm a kid, I am a woman in my 30s. For goddsake, I feel like a kid. Anyway, how can I get treatment for depression and anxiety when the meds wake up another sickness in me? I am scared to tell any health professionals because they will just medicate me some more and I have read EVERYTHING about all the meds out there and they ALL cause weight gain. I don't know what to do. Anyone else go through this? Any advice?


Hi Soulgirl....

((Hugs)) I have bipolar disorder and an eating disorder. I can relate to what you are going through in regards to the weight gain with the meds and the emotional roller coaster of the ups and downs of it all, and not knowing what to do, and how others will react towards your reaction of the weight gain. At first I hid my feelings of despair but then I couldn't take it any longer and finally opened up to my pdoc and told him that I was starting to freak out over the weight gain and it was making me start to binge, purge, or starve myself in a vicious cycle.... and it was making myself sick. And then I began to get hypomanic or depressed. What fun that was! Not! He adjusted my meds, added some new meds, and I'm doing a little better. Unfortunately, I still have not lost the weight but he recommended that I start to see a nutrionist this spring, and I did. It was the smartest thing I've ever done for myself. The nutrionist helps keep me in check with my meals, and makes me accountable for what I eat, keeping a food journal of what I eat. It was a wake up call.

Hang in there. I know it is not easy. I'm struggling too but I haven't lost my goal and I know it is obtainable.

Hugs,

coffeegirl